Ohio, 2005

Flooding and Hail in Ohio, June 25, 2005

June 25, 2005 · NWS ILN · 5 events in 3 counties and zones

2 hail, 2 flood, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 2:16 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 25, 2:16 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT SAT JUN 25 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
SCT TSTMS HAVE DVLPD IN LAST TWO HOURS NORTH OF I-70.  CURRENT
LAPS DATA INDCG SBCAPES IN THE 2000-2500 J/KG RANGE IN A NARROW
AXIS FROM NORTH OF KIND EAST INTO WEST CNTRL OH AND TO THE NW OF
CMH METRO.  LO LVL/SFC CONV AXIS AND WEAK MID LVL VORT ALSO
APPEARS TO BE AIDING IN TSTM DVLPMNT.  MODEL SOUNDINGS INDCG STORM
MOTION LESS THAN 5 KTS...SO ANY STORM THAT DVLPS WILL REMAIN
NEARLY STATIONARY.  FRZ LVL REMAINS NEAR 15KFT WITH WBZEROS AROUND
11KFT.  WHILE CANNOT RULE OUT AN ISOLD SVR STORM...MAIN THREAT
FROM THESE STORMS WILL BE TORRENTIAL RAINFALL AND NOT OUT OF THE
QUESTION TO SEE SOME LOCALIZED FLOODING WITH SOME OF THE STORMS.
RADAR ESTIMATES OF 1-2 INCHES HAVE ALREADY BEEN NOTED WITH TSTMS
IN MADISON/UNION COS TO NW OF CMH METRO.

HAVE INDCG SCT TSTMS INTO ERLY EVNG HOURS NORTH OF I-70 TO ACCOUNT
FOR CURRENT CONVECTION.  MID LVL CAP IS A BIT STRONGER FURTHER
SOUTH ACRS FCST AREA AND WITH NO APPRECIABLE FORCING AVAIL...WILL
KEEP DRY CONDITIONS AND MSTLY CLR SKIES THIS EVNG SOUTH OF A
CONNERSVILLE IND...SRN DAYTON SUBURBS...LANCASTER LINE.  FURTHER
NORTH...TSTMS SHOULD BECOME MORE ISOLD THIS EVNG AS BETTER FORCING
AND LO LVL CONV SHIFT NORTH INTO NW OHIO.  THESE AREAS SHOULD BE
DRY BY MIDNIGHT...WITH CLOUDS DISSIPATING LATE.

FRNTL BNDRY LOCATED NORTH OF REGION WILL BEGIN TO WASH OUT ON SUN
AS IT BUTTS UP AGAINST UPR RIDGE.  MID LVL FORCING IS GENERALLY
NIL WITH LESS IN WAY OF INSTABILITY ACRS REGION FOR SUN.  MODEL
SOUNDINGS INDCG STRONGER SUBSIDENCE THRU LOWER ATMOSPHERE ON
SUN...AND THIS SHOULD TRANSLATE TO DRY WX AND LESS IN WAY OF CU/AC
ACRS MUCH OF FCST AREA SUN.  CI ASSOCD WITH UPR LVL DIUSTURBANCE
ACRS SE CONUS WILL BEGIN TO LIFT INTO SRN FCST AREA BY LATE
AFTN/EVNG. 12Z GFS RATHER AGGRESSIVE IN SHFTING TROPICAL MOISTURE
PLUME NORTH INTO OH VLY ON BACK SIDE OF SFC HI SUN NIGHT.  OTHER
MODELS HOLD MUCH OF THE MOISTURE BACK UNTIL MON...AND WILL FOLLOW
CONSENSUS.  PTLY CLDY SKIES AND CONTINUED DRY FOR SUN NIGHT.

TEMPS...STICKY WX TO CONTINUE THRU SHORT TERM.  KEPT CLOSE TO ALL
TEMP GUID NEXT TWO NIGHTS...WITH LOWS IN U60S/L70S.  TRENDED
CLOSER TO WARMER MET FOR SUN AS 850 TEMPS PROGGED NEAR 21C SUN
AFTN.  WITH LESS CLOUDS/PCPN EXPECTED FROM TODAY...SHOULD HAVE NO
PROBLEM RISING INTO L/M90S ACRS FCST AREA.  DEWPTS WILL REMAIN IN
THE 60S ON SUN...PRODUCING HEAT INDICES IN THE M/U90S.  THIS IS
BELOW HEAT ADV CRITERIA...SO WILL CONTINUE WITH SPSILN FOR CVG/DAY
METROS.

RYAN

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
MODELS CONTINUE TO SHOW A BROAD UPPER RIDGE OVER THE OHIO VALLEY
DURING THE FIRST HALF OF THE LONG TERM FORECAST. THIS RIDGE WILL
BE  CENTERED OFF THE ATLANTIC COAST. BY MIDWEEK AN UPPER LEVEL
TROUGH/SHORT WAVE MOVES THROUGH THE REGION WITH AN ASSOCIATED COLD
FRONT DROPPING SOUTH TO NEAR THE OHIO RIVER THURSDAY NIGHT. THE
UPPER LEVEL PATTERN WILL BECOME MORE WESTERLY BY THE END OF THE
WEEK  AND WE WILL SEE A RETURN OF SOME MOISTURE ON
SATURDAY.INCREASING  MOISTURE ADVECTION AROUND THE WEST SIDE OF
SURFACE HIGH COUPLED WITH  SLIGHT COOLING ALOFT REQUIRES AFTERNOON
SLIGHT CHANCE/CHANCE POPS  MONDAY THROUGH WEDNESDAY AND THEN
THURSDAY THROUGH FRIDAY MORNING  WITH FRONT. OPTED TO KEEP
SATURDAY DRY AT THIS TIME ALTHOUGH MAY SEE  ENOUGH MOISTURE RETURN
FOR SOME SCATTERED PRECIPITATION.  TEMPERATURES EXPECTED TO REMAIN
IN LOWER 90S MONDAY WITH A COOLING  TREND BEHIND THE FRONT TO MORE
SEASONABLE TEMPERATURES IN THE LOWER  TO MIDDLE 80S BY THE END OF
THE WEEK.

&&

.AVIATION (18Z-18Z)...
SCT CU DEVELOPING OVER FCST AREA THIS AFTERNOON AND ENOUGH FORCING
TO THE NORTH OF I-70 MAY CONTINUE TO SQUEEZE OUT A FEW SHORT-LIVED
SHOWERS AND THUNDERSTORMS. VERY WEAK WEST-SOUTHWEST FLOW OVER NRN
AND WRN FCST AREA IS HELPING MAINTIAN THE HAZY HOT HUMID SUMMER
CONDITIONS AND SOME RESTRICTIONS TO VSBY WILL OCCUR IN HAZE THIS
AFTERNOON. AIRMASS WILL NOT CHANGE MUCH IF AT ALL...ANY ORGANIZED
CONVECTION OR SHOWERS WILL REMAIN WELL N OF FCST AREA AND IT APPEARS
THAT ANOTHER DAY OF HAZY HOT HUMID...WEAK FLOW...AND AFTERNOON CU
WILL BE IN THE OFFING.

WILL CONITNUE TO MONITOR TAF SITES...WILL NOT AMEND FOR SHOWERS
UNLESS A CELL DEVELOPS RIGHT OVER TAF SITES. FLOW IS NE AROUND
3-4KT...SO ANY SHOWERS THAT DEVELOP WONT BE MOVING ANYWHERE.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 25, 3:55 AM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EDT SAT JUN 25 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260853-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
455 AM EDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

DEWPOINTS WILL BEGIN TO INCREASE TODAY...REACHING THE MID TO UPPER
60S BY LATE AFTERNOON. THE HUMIDITY COMBINED WITH TEMPERATURES IN THE
LOWER 90S WILL CREATE HEAT INDICES BETWEEN 95 AND 100 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HUMIDITY COMBINED WITH TEMPERATURES IN THE LOWER 90S WILL CREATE
HEAT INDICES BETWEEN 95 AND 100 DEGREES SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 25, 2:21 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT SAT JUN 25 2005

OHZ045-046-055-251945-
DELAWARE OH-FRANKLIN OH-UNION OH-
321 PM EDT SAT JUN 25 2005

...TWO VERY STRONG THUNDERSTORMS WILL AFFECT NORTHERN
FRANKLIN...SOUTHWESTERN DELAWARE AND SOUTHERN UNION COUNTIES THROUGH
345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED ALONG THE DELAWARE AND FRANKLIN COUNTY
LINE. DON SCOTT ARIPORT REPORTED A WIND GUST TO 50 MPH WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN OF UP TO 1.5 INCHES PER HOUR
ARE LIKELY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WATKINS...BELLEPOINT...STRATFORD...COLUMBUS ZOO...LEWIS CENTER...ALUM
CREEK STATE PARK...WORTHINGTON...SHAWNEE HILLS...RIVERLEA...POWELL
AND DUBLIN.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 25, 2:48 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT SAT JUN 25 2005

OHZ052-252030-
CHAMPAIGN OH-
348 PM EDT SAT JUN 25 2005

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN COUNTY THROUGH
430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR URBANA WHICH WAS NEARLY STATIONARY.
BECAUSE OF THE VERY SLOW MOVEMENT...THIS STORM WILL LIKLEY PRODUCE
UP TO 1.75 INCHES OF RAIN THROUGH 430 PM

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CABLE...
MINGO...KENNARD AND MUTUAL.

THE HEAVY RAIN RESULT PONDING OF WATER ON ROADS...DITCHES AND LOW
LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD
AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 25, 2:59 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT SAT JUN 25 2005

OHZ034-252030-
MERCER OH-
359 PM EDT SAT JUN 25 2005

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER COUNTY THROUGH
430 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BURKETTSVILLE AND WAS MOVING SLOWLY
NORTH AT ABOUT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...AS WELL AS RAINFALL OF UP TO 1.50 INCHES THROUGH 430 PM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ST.
HENRY...MONTEZUMA...COLDWATER...CHICKASAW...CELINA AND BURKETTSVILLE.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 25, 3:14 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT SAT JUN 25 2005

OHZ061-077-260215-
HAMILTON-MONTGOMERY-
INCLUDING THE CITIES OF...CINCINNATI...DAYTON
414 PM EDT SAT JUN 25 2005

...HIGH HEAT INDEX READINGS EXPECTED SUNDAY...

HUMIDITY WILL CONTINUE TO INCREASE ACROSS THE REGION FOR
SUNDAY. THIS COMBINED WITH DAYTIME HIGHS IN THE LOWER 90S
WILL RESULT IN HEAT INDICES BETWEEN 95 AND 100 SUNDAY AFTERNOON
AND EVENING.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR THE HEAT.
WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING ALONG WITH A HAT. DRINK
PLENTY OF WATER. TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR
CONDITIONED BUILDING. REMEMBER...LENGTHY EXPOSURE TO THE HEAT CAN BE
DANGEROUS...ESPECIALLY FOR THE ELDERLY AND YOUNG CHILDREN.

STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES.

RYAN

The radar

The Cincinnati radar (KILN), 97 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 flood, 1 lightning. Local standard time, as filed.

Hail, Darke

When
June 25, 4:08 PM EST to 4:12 PM EST
Where
Darke County, New Madison
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.967, -84.700

Flood, Darke

When
June 25, 4:30 PM EST to 6:00 PM EST
Where
Darke forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Isolated thunderstorms affected portions of the Miami Valley during the late afternoon and early evening. Locally heavy rain caused flooding of roads across the eastern portion of the Dayton metro area, and over southern Darke county.

Hail, Montgomery

When
June 25, 5:15 PM EST to 5:20 PM EST
Where
Montgomery County, Kettering
Measured
1.75 in hail
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
39.733, -84.183

Numerous trees were also downed along Stroop Road.

Flood, Montgomery

When
June 25, 6:15 PM EST to 7:30 PM EST
Where
Montgomery forecast zone
Reported by
BROADCAST MEDIA
Coordinates
39.150, -84.533

Isolated thunderstorms affected portions of the Miami Valley during the late afternoon and early evening. Locally heavy rain caused flooding of roads across the eastern portion of the Dayton metro area, and over southern Darke county.

Lightning, Hardin

When
June 25, 7:10 PM EST
Where
Hardin County, 6 mi E of Kenton
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

An Amish boy was killed when lightning struck the tree he was leaning against. He had taken shelter under the tree from the thunderstorm.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Hardin2005-06-2515MaleUnder TreeDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461990, 5461992, 5461991, 5461993, 5461994.